Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Effexor - Exercise - Better Experience

Posted by livingghost on June 17, 2002, at 19:51:23

In reply to Re: Effexor - Exercise - Better Experience gare, posted by Reneb on May 21, 2002, at 15:06:39

> > > > Whatever I said before--I changed my mind. I started Effexor XR 37.5 at the end of March. The first 4 weeks were very good, increased energy and pain relief. A few regular swimmers even commented on my stroke. Then, I experienced a dramatic decrease in pain relief and energy, which was replaced by a sense of calm, causing 10 days of depression. I shook myself out of that convincing myself that I had at least held on to a portion of the pain relief, plus I did feel less aggravated by my whole "pain, poverty and filth" situation. But then the CALM just kept on coming, until I realized that I had been unable to do anything all week. Most of my time from Sun.-Thurs. had been spent lounging on the couch. The problem was that I didn't feel bad or tired, I actually felt very awake and alert--I thought that I was just being lazy, I felt good, I just had no energy for physical movement. On Friday I felt weak and dizzy upon getting out of bed--But I didn't feel bad. I went straight to the couch, then back to bed, then I decided that I had had enough of that Effexor and made the decision to discontinue. I spent the day on the couch,I went to the pool in the evening and sat in the car for 45 minutes before I could face that pool. I could not finish my normal 15 minute workout and became dizzy and weak. In the shower my hand passed over my heart and it was racing. My pulse was 120 and the paramedics were called. My blood pressure was 136 the first time that they took it and 126 the second time they took it after they had given me oxygen for a minute or two (normally 110 is high for me). I'm finished with Effexor, unless I need to take some to avoid withdrawal symptoms.
> > >
> > >
> > > Boy, I understand what you are saying! I exercise everyday. In the spring I increase my exercise to get ready for the races. I love to run!! I couldn't believe the difference it made being on effexor. It would take everything I had to run what I used to run with ease. My friends were really concerned because they couldn't believe that my energy level had fallen so much. I too decided that was enough. I wein myself off which took at least 2 months. I am so glad to be rid of that stuff.
> > >
> > > Renee
> >
> > Hi Renee...I think you replied to one of my post's before. I, too, am a jogger - maybe not fast like you, and do yoga, and during the first eight weeks on Effexor XR, I didn't have any motivation to do much of anything even though I didn't lose my desire.
> >
> > As I mentioned before, I was taking Effexor XR at 6 pm in the evening and it's made a world of a difference taking it at 2 pm.
> >
> > I am still at 2 pm with great results.
> >
> > I have been back on my yoga routine and built up to my regular 1 hour jog this Sunday.
> >
> > I don't have zaps in energy and I don't claim that Effexor XR gives me the boost either but I feel that I am able to do all my activities that I loved to do before.
> >
> > Now if I could only write my book!
> >
> > Did you ever try adjusting the time you took Effexor XR?
> >
> > Has anyone else adjusted the time and found their best time to take Effexor XR?
> >
> > Gare
>
> Hi Gare, No I didn't try doing that. I was on 300mg of effexor. I was taking 150mg in the morning and 150mg in the afternoon/evening time. I just think that it was to much for my system. I did work on my depression..almost too good. I wasn't feeling anything and that's not good either. I just started taking a yoga class. I couldn't believe how unflexible I am. It's all those years of running and biking and not enough stretching. I am going to continue the yoga. I thought it was great!!! what kind of yoga do you do?
>
>
> Renee

Everyone sleepy on Effexor,

Sorry if you've read something similar to this before, I put it in the wrong thread by accident because this is my first posting.

I take 275/day for the last couple of years.

Unfortunately, I also have what others in this chat room have called hypersomnia (I think) and I think it is because of effexor, in which I'm tired most of the time and sleep so much that it seriously hinders my career and relationships. I'm so tired during the day, sometimes, which is a real bummer because as a child I was more hyper than anyone else. I feel so helpless sometimes because my bouts of tirdeness makes me depend so much on the ones I love, when inside I'm such an independant person. Until I found this site today, I've been thinking that maybe my boyfriend was right and I'm just lazy, but I never see others struggle with sleeping, tiredness, and sleep patterns the way I do. Now I feel better, I think effexor may be the cause.

Excercise actually helps me counter this effect, a bit; and has been close (but not near close enough) to a natural help for depression pre-effexor.

I wonder, however, if the sleepiness is not just a part of the depression that was never cured; after all, depression made me this way.

As I look back at about the first year I took effexor, I remember that I didn't have a problem with sleeping; but I had bad temper problems instead that got me into trouble. Once I took a more easy-going attitude (upset by the trouble I caused), the sleepiness began.

It's amazing to me how different all of our experiences are with similar drugs.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:livingghost thread:13781
URL: http://www.dr-bob.org/babble/20020617/msgs/110177.html